MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX81 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX81 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX7F105
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.Placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle meningeal artery using a benchmark bmx81 access system (bmx81) and a non-penumbra sheath (7fr).During the procedure, the physician accessed the target vessel through the right radial artery and administered medications (verapamil, nitroglycerin, and heparin).After placing the sheath, the bmx81 was advanced into the vessel.While advancing the bmx81 into the vessel, the physician encountered resistance and decided to remove the bmx81.After removal, the physician noticed that the bmx81 had fractured on the distal end near the markerband.It was noted that the tip of the bmx81 had moved into an adjacent artery.After assessing with a second physician, it was decided to leave the fractured tip in the patient''s vessel.The procedure was completed with a new bmx81 with right femoral access.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx81 confirmed it was fractured.Evaluation revealed stretching and kinks proximal to the fractured location.This type of damage such as stretching, kinks, and fracture at the distal end typically occurs if the bmx81 is retracted against resistance.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed ovalization and an additional kink on the proximal shaft.This damage was incidental to the complaint, and the root cause could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX81 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20377689
Report Number3005168196-2024-00337
Device Sequence Number11698854
Product Code DQY
UDI-Device Identifier00815948024601
UDI-Public00815948024601
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K221822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Catalogue NumberBMX7F105
Device Lot NumberF00007988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Date Report Sent to FDA01/01/2005